MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-100-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a left superficial femoral (sfa) to popliteal artery.A non-abbott atherectomy device was used.Then a 6mm non-abbott drug-eluting balloon was advanced and dissected the distal sfa and popliteal.About six non-abbott stents were deployed at the lesion to treat the dissection, but were unsuccessful as the artery remained dissected.Then a non-abbott balloon was advanced but failed to cross.An unspecified armada balloon was used and successfully dilated the lesion.The dissection had resolved.A 6.0x100 supera self expanding stent was then advanced to the lesion, with some resistance met due to the anatomy, but reached the dissection.The physician believed he had deployed the stent without issue, but did not realize that he did not unlock the deployment lock fully to the most distal position on the handle.Then when pulling out the delivery system through the introducer sheath, it was noted that the stent was only partially deployed as the entire stent was pulled back into the sheath.Resistance was met with the introducer sheath during removal.The introducer sheath and supera device were removed altogether as a single unit.Once outside of the anatomy, the physician then performed troubleshooting and was able to remove the entire stent out of the introducer sheath.Then it was noted that the catheter tip of the supera had separated within the stent implant.Nothing was left in the anatomy.A 5.0mm armada balloon was used to post-dilate the non-abbott stent and successfully complete the procedure.No additional intervention/procedure was performed.The patient is fine.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported deployment issue was not confirmed as the stent had already been fully deployed and was not returned.The tip detachment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints.It should be noted that the supera instruction for use (ifu) instructs: while maintaining increased magnification from step 3, rotate the deployment lock to the unlocked position.The investigation was unable to determine a cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9306448
Report Number2024168-2019-13446
Device Sequence Number14065578
Product Code NIP
UDI-Device Identifier08717648211829
UDI-Public08717648211829
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberS-60-100-120-P6
Device Catalogue NumberS-60-100-120-P6
Device Lot Number8082161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight86